Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 19, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 23, 2014, 3:18 AM CST for 24 counties in Texas. It took effect at Nov 23, 2014, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2014, 3:18 AM CST (09:18 UTC)
- In effect from
- Nov 23, 2014, 10:00 AM CST
- Expired
- Nov 23, 2014, 5:29 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3348 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
885 WWUS74 KLUB 230918 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 318 AM CST SUN NOV 23 2014 ...GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS THE SOUTH PLAINS AND ROLLING PLAINS LATER THIS MORNING THROUGH THE AFTERNOON... .RATHER BREEZY WEST WINDS WILL DEVELOP LATE THIS MORNING AHEAD OF A COLD FRONT...BEFORE VEERING TO THE NORTHWEST BY THE AFTERNOON. WIND SPEEDS WILL DECREASE SHORTLY AFTER SUNSET. TXZ021>044-232200- /O.NEW.KLUB.WI.Y.0019.141123T1600Z-141124T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 318 AM CST SUN NOV 23 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...LATE THIS MORNING THROUGH EARLY EVENING. * WINDS...WILL INCREASE LATE THIS MORNING AND BECOME SUSTAINED FROM THE WEST AT 30 TO 35 MPH WITH GUSTS UP TO 50 MPH...THEN VEER TO THE NORTHWEST AT SIMILAR SPEEDS. * IMPACTS...STRONG CROSS WINDS ALONG NORTH TO SOUTH ROADWAYS LATE THIS MORNING...SWITCHING TO EAST TO WEST ROADWAYS BY THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
346 WWUS74 KLUB 232122 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 322 PM CST SUN NOV 23 2014 TXZ021>044-240000- /O.CON.KLUB.WI.Y.0019.000000T0000Z-141124T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 322 PM CST SUN NOV 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH EARLY EVENING. * WINDS...NORTHWEST TO NORTH WINDS AT 30 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DRIVING MAY BE DIFFICULT ON EAST-WEST ROADWAYS DUE TO STRONG CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
552 WWUS74 KLUB 232329 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 529 PM CST SUN NOV 23 2014 TXZ021>044-240030- /O.CAN.KLUB.WI.Y.0019.000000T0000Z-141124T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 529 PM CST SUN NOV 23 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS HAVE DECREASED TO LESS THAN 30 MPH...AND WILL CONTINUE TO FURTHER DECREASE TO AROUND 10 MPH BY MID TO LATE THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 23, 2:53 AM CST, 25 minutes earlier.
Area forecast discussion, Nov 23, 2:53 AM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 253 AM CST SUN NOV 23 2014 .SHORT TERM... THE UA LOW WHICH PROVIDED SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE ROLLING PLAINS YESTERDAY...CONTINUED TO PROGRESS EAST ACROSS ERN TX PER 08Z WATER VAPOR SATELLITE IMAGERY. LOOKING AT THE SFC...A DEEPENING SFC LOW ACROSS WRN KS IS RESPONSIBLE FOR THE GRADUAL INCREASE IN SW SFC WINDS ON THE CAPROCK EARLY THIS MORNING /10-20 MPH/ WHICH IN TURN IS FILTERING IN DRYER AIR ONTO THE CAPROCK /DEWPOINTS IN THE TEENS AND 20S/. HOWEVER...MOIST LOW LEVELS LINGER OFF THE CAPROCK THEREBY PROMOTING SCT-BKN STRATUS AND LIGHT PATCHY FOG. SINCE THE SFC LOW IS PROGGED TO TRANSLATE EAST ACROSS THE CENTRAL PLAINS IN THE NEXT FEW HOURS...THE DRYLINE BOUNDARY WILL ALSO SHIFT EAST TO THE ROLLING PLAINS AT 09Z-10Z...HENCE SCOURING OUT THE LINGERING LOW CLOUDS AND FOG. NEAR SUNRISE...MOST OF THE CWA WILL BE UNDER THE INFLUENCE OF BREEZY WRLY SFC WINDS. AS FLOW ALOFT BACKS TO NEAR ZONAL LATER THIS MORNING ATTENTION WILL TURN TO AN EMBEDDED DISTURBANCE THAT WILL BE BEARING DOWN ON THE REGION NEAR SUNRISE...AND PROGRESSING ACROSS THE SOUTHERN PLAINS THIS AFTN. LIGHT QPF SIGNALS ARE NOTED MORE SO ACROSS THE PANHANDLES ASSOCIATED WITH THIS DISTURBANCE...HOWEVER THE MAIN FOCUS WILL BE THE CORRIDOR OF STRONGER WIND SPEEDS BROUGHT IN BY THIS DISTURBANCE. CWA ABL MIXING TO AOA 700 MB WILL TAP INTO AN IMPRESSIVE 60 KTS BY LATE MORNING/EARLY AFTN. AS SUCH...MODEL GUIDANCE HINTING AT SFC WIND SPEEDS EQUATING WIND ADVISORY CRITERIA /SUSTAINED SPEEDS OF AT LEAST 31 MPH/ APPEARS VALID. THIS DISTURBANCE WILL NOT BE DONE WITH US YET...AS ITS ASSOCIATED COLD FRONT WILL IMPINGE ON THE AREA BY LATE AFTN. PRESSURE RISES ON THE ORDER OF 8 MB PER 3 HRS WILL PROMOTE PERSISTENT WIND ADVISORY SPEEDS BUT FROM A NRLY DIRECTION. WILL THEREFORE BE ISSUING A WIND ADVISORY COMMENCING AT 16Z AND ENDING AT 00Z WHERE THEREAFTER...A NOTABLE DECLINE IN WIND SPEEDS WILL OCCUR. BOTH DAYTIME AND OVERNIGHT TEMPS WILL BE COOLER THAN RECENT DAYS DUE TO THE COLD FRONTAL PASSAGE ADVECTING IN A COOLER AIRMASS. HIGH TEMPS WILL WARM ONLY INTO THE LOWER 50S NW TO MIDDLE 60S SE...WITH OVERNIGHT LOWS IN THE LOWER 20S NW TO MIDDLE 30S SE. && .LONG TERM... QUIET WEATHER IN THE OFFING THIS WEEK WITH UPPER LEVEL RIDGING OVER THE WRN CONUS. ONE MORE COLD FRONT MONDAY NIGHT WILL REINFORCE COOL AIR IN PLACE ACROSS THE FCST AREA WITH HIGHS TUESDAY 5 TO 10 DEGREES COOLER THAN NORMAL. HOWEVER...INCREASES IN HEIGHTS AND THICKNESSES AS THE UPPER RIDGE MIGRATES EWD POINT TO WARMER TEMPERATURES WEDNESDAY AND THURSDAY. WILL RAISE TEMPS THOSE DAYS IN LINE WITH GFS MOS. LATE WEEK STILL HAS MUCH UNCERTAINTY REGARDING THE POTENTIAL FOR COLD AIR TO MOVE INTO THE FCST AREA. MODELS CONTINUE TO SHOW LITTLE CONTINUITY...RUN-TO- RUN OR WITH EACH OTHER...AND ENSEMBLE MOS SHOWS A SPREAD OF 25 TO 30 DEGREES IN POSSIBLE TEMPERATURES FOR FRIDAY AND SATURDAY. WILL HOLD THE LINE FOR NOW AND CONTINUE TO FCST NEAR MODEL CONSENSUS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 50 24 50 21 50 / 10 10 0 0 0 TULIA 52 28 53 24 51 / 10 10 0 0 0 PLAINVIEW 54 29 53 25 51 / 10 10 0 0 0 LEVELLAND 57 30 53 24 52 / 0 10 0 0 0 LUBBOCK 58 30 54 27 52 / 0 10 0 0 0 DENVER CITY 58 30 53 26 51 / 0 10 0 0 0 BROWNFIELD 59 30 53 27 52 / 0 10 0 0 0 CHILDRESS 57 34 58 31 54 / 0 10 0 0 0 SPUR 62 34 56 29 55 / 0 10 0 0 0 ASPERMONT 66 35 57 31 55 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 29/07
Hazardous weather outlook, Nov 22, 2:57 PM CST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 257 PM CST SAT NOV 22 2014 TXZ021>044-232100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 257 PM CST SAT NOV 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.